| Model Number |
M0068403910 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation on july 28, 2021 that a flexiva laser fiber was used in a flexible ureterolithotripsy procedure to treat renal stones in the kidney, performed on (b)(6)2021.During the procedure, the laser fiber was losing laser energy until it stopped fragmenting the renal calculus.The procedure was completed with another flexiva laser fiber.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.
Additional Manufacturer Narrative
The event was reported by a distributor, however the healthcare facility where the event occurred is as follows: (b)(6).(b)(4).Investigation results: the returned flexiva laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber body measured 319.9 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 3 mm and appeared in good condition.A functional evaluation revealed that the light from the sma connector was distorted, indicating that there was a fracture within the connector.No other problems with the device were noted.The reported event of the flexiva laser fiber stopped working was confirmed.The reported event that the laser fiber stopped working is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.